It is currently Mon Aug 21, 2017 7:55 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
 Post subject: Sub strips and appetite
PostPosted: Sat Apr 26, 2014 10:13 am 
Offline
New Poster
New Poster

Joined: Sat Apr 26, 2014 10:02 am
Posts: 3
I've been on 16, and now 12mg (this week) strips and have had zero appetite. I was swallowing the spit, because my Psyc didn't tell me how to properly take it. He just told me put it under your tongue and wait. I saw him Wed and he said that I'm supposed to spit out all the saliva that builds up after putting the strip under my tongue, he related it to using chewing tobacco. So I've been doing it that way since 3 days ago and my appetite is still non existent. I emailed him and 1 day ago and told him I can barely eat anything and he expressed very little concern. This bothers me. If a patient is not eating, they are not healthy and hindering any recovery the body is trying to do from my drug use. I feel like I'm losing more weight now than when I was using. I told him this and his one line response was...we might be able to lower your dose.... So now what? Do I go on not eating?? I can't so that and continue to work, be a husband and dad. It's exhausting. My stomach is constantly in knots and no food looks or sounds good at all. Any suggestions??


Top
 Profile  
 
PostPosted: Sat Apr 26, 2014 4:14 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Is your Suboxone doctor also your primary care doctor? (PCP) If not, go see your regular physician and find out why you don't have an appetite. This symptom is new to me but I don't remember all the previous posts from years back. Read the side effects on the pamphlet they give you with your meds and see if loss of appetite is one of them.

Sub should not affect your appetite IMO. His advice of you going down in dosage may help but that doesn't do anything in the short term. At least drink some Ensure to get nutrition. A cold can/bottle of sliced peaches may be palatable. Give it a try.

And don't fret about swallowing or spitting out your saliva when you dose. I've always just put them in and forgot about it. Every once in a while I'll produce too much saliva and spit it out. But wait at least 15 minutes before doing so.

Don't automatically blame the Suboxone for your loss of appetite. It may be something else that needs attention.

That's my 2ยข

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Sat Apr 26, 2014 6:14 pm 
Offline
New Poster
New Poster

Joined: Sat Apr 26, 2014 10:02 am
Posts: 3
I assumed it was the suboxone because it started almost immediately after I started taking it. I wasn't blaming my Dr, I was expressing my worries because of my psychs lack of concern that I wasn't eating. Yes, on the sub website, feeling nauseous is the first side effect listed.


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Apr 26, 2014 7:49 pm 
Offline
6 Months or More
6 Months or More

Joined: Tue Apr 08, 2014 12:06 pm
Posts: 195
If you are just starting suboxone then it could just be temporary, my first week I was nauseous a lot and didn't eat much or would even forget to eat. Like rule said try ensure or something else that you can get down for the time being and wait it out a little. Good luck, hopefully it's just temporary.

_________________
Making a change, to change my life!


Top
 Profile  
 
PostPosted: Sat Apr 26, 2014 10:28 pm 
Offline
Super Poster
Super Poster

Joined: Tue Aug 20, 2013 11:17 pm
Posts: 157
Do you literally have no desire to even try to eat or is it more of a every time you take a bit of something you get that nauseated feeling where you feeling you might puke? If its the latter Id say your dose is too high but if its the former Im kind of stumped because Ive never dealt with that symptom from opiates.


Top
 Profile  
 
PostPosted: Sat Apr 26, 2014 10:44 pm 
Offline
New Poster
New Poster

Joined: Sat Apr 26, 2014 10:02 am
Posts: 3
It's more along the lines of trying to eat but as soon as I take a bit I start feeling sick. Nothing looks good and my stomach is constantly in knots. Dry food like sandwhichs, granola, protein bars, ect, which I use to love are the hardest thing to eat. I can usually eat fruit like apples, oranges, and moist veggies like carrots, cucumbers, ect. I can't get full off of fruits and veggies though. It's really frustrating.


Top
 Profile  
 
PostPosted: Sat Apr 26, 2014 11:46 pm 
Offline
6 Months or More
6 Months or More

Joined: Tue Apr 08, 2014 12:06 pm
Posts: 195
Yea I'd say dose is too high. I'm only 3 weeks in but felt like crap and couldn't look at food when my dose was too high.

_________________
Making a change, to change my life!


Top
 Profile  
 
PostPosted: Sat Apr 26, 2014 11:47 pm 
Offline
6 Months or More
6 Months or More

Joined: Tue Apr 08, 2014 12:06 pm
Posts: 195
Try taking the subs at the same time each day too, that could be messing with your dose

_________________
Making a change, to change my life!


Top
 Profile  
 
PostPosted: Sun Apr 27, 2014 8:09 am 
Offline
Super-Duper Poster
Super-Duper Poster

Joined: Thu Dec 17, 2009 8:58 pm
Posts: 322
I'm not a Dr .... I would say cut back your dose ..... The idea with Suboxone is to take the least possible to keep W/Ds away .... This transition to Suboxone is a trial and error thing .... Take an 8mg strip and tear it in half , take 4 mg and wait till you get that I need a pill feeling and take the other half ... I guarantee you your stomach will feel much better on not enough Suboxone , you don't want to be taking any more Suboxone than you need anyway, I've been taking Suboxone for 5 yrs now and have never spit even once ... Good Luck, Mike


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group